MAUDE Adverse Event Report: WSAUD A/S WIDEX; WPC101 CHARGE N CLEAN SRIC

WSAUD A/S WIDEX; WPC101 CHARGE N CLEAN SRIC
Catalog Number 8 936 0300 094
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We were made aware that our electronic submissions failed and were not received by fda.A capa was opened to address this issue and this report is being electronically resubmitted to correct the error of the first failed submission (submitted on 01/10/2024).Distributor, importer and manufacturer are under the ws audiology compliance system.
 
Event or Problem Description
In this event, the patient's hearing aids and charger melted while charging.Investigation results: charger with accessories and hearing aids were returned for investigation.No sign of melted or burnt part on the external area of the charger.Power adapter and cable connector have no visual defect and no sign of burnt/ melted part.Power adapter has good voltage output but is not a wsa product.Safety information in user guide, instructs user to only use a widex power adapter and cable with charger.Cannot diagnose hearing aids as both are already stuck inside the charging wells, with some parts melted.One of the hearing aid's battery already exploded.Internal components of the charger has signs of melting/burning.2nd level investigation to be performed to determine what went wrong in the charger's internal components.
 
Event or Problem Description
Results of additional investigation: returned device was disassembled when arrived.Investigation (x-ray and microscope imaging) indicates that heat damage was observed on the driver board near the two flex coil connectors and the usb receptacle.Investigation could not determine if the root cause originated from the hearing aids or the charger, due to the severe damage done to the device.

Brand Name
WIDEX
Common Device Name
WPC101 CHARGE N CLEAN SRIC
Manufacturer (Section D)
WSAUD A/S
nymoellevej 6
lynge, DK-35 40
DA  DK-3540
Manufacturer Contact
la-shaunda joseph
185 commerce dr.
hauppauge, NY 11788
5617859321
MDR Report Key18961878
Report Number0008021514-2024-00031
Device Sequence Number7051285
Product Code OSM
UDI-Device Identifier05706069870510
UDI-Public05706069870510
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number8 936 0300 094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown